MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW, Ø6.5MM X 40MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE INC. POLYAXIAL SCREW, Ø6.5MM X 40MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 701M6540
Medical Device Problem Codes Malposition of Device (2616); Biocompatibility (2886); Migration (4003)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Rash (2033); Swelling (2091); Eczema (4547); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.The lot number is unknown; therefore the device history records are unable to be reviewed.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.Reference report numbers 3012447612-2020-00629 thru 3012447612-2020-00642.
 
Event or Problem Description
It was reported that the patient is having a possible allergic reaction to some spinal implants.The installed implants include an epic construct and a breckenridge cage.The patient is allergic to nickel and may be sensitive to cobalt chrome.Allergy tests are on-going and a plan for care has not yet been made.This is report five of 14 for this event.
 
Additional Manufacturer Narrative
Corrected information in b5.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description
It was reported that the patient is having a possible allergic reaction to some spinal implants.The installed implants include a pedicle screw construct.The patient is allergic to nickel and may be sensitive to cobalt chrome.Allergy tests are on-going and a plan for care has not yet been made.This is report five of 14 for this event.
 
Additional Manufacturer Narrative
Information added to d8 and h6: component, investigation type, findings, and conclusions.This follow-up report is being submitted to relay additional information.Summary: the complaint is unrefuted for the vitality construct causing an allergic reaction.Medical records were not provided for review.Device evaluation: product was not returned as it remains implanted.A device evaluation could not be performed.Potential cause: root cause was unable to be determined with the available information.Dhr review and related actions the lot numbers were not provided, so the dhr review could not be performed.Device use: these devices are used for treatment.A follow-up report will be submitted if new information is received that changes the information provided in this report.
 
Event or Problem Description
 
Event or Problem Description
It was reported that the patient is having a possible allergic reaction to some spinal implants.The installed implants include a pedicle screw construct.The patient is allergic to nickel and may be sensitive to cobalt chrome.Allergy tests are on-going.This is report five of 14 for this event.New information received: a ct scan found that the tip of the left l4 pedicle screw protrudes beyond the vertebral cortex by about 7mm.The tip abuts the left common iliac vein.There is solid bony fusion across these discs.No evidence of hardware loosening or infection.Lumbar spine sagittal alignment is normal.Vertebral heights are normal.The other disc heights are maintained.No acute fracture or suspicious bone lesions.The patient confirmed that the left leg is the leg that she continues to have pain and possible allergic reactions in.A revision surgery is expected to be performed to remove the posterior fusion construct.
 
Additional Manufacturer Narrative
D4 udi number: only the gtin is available since the lot number is unknown.Additional information: a2.Corrected information: b2, b5, b6, b7, d4 udi number, g1, and h6: clinical, device problem, and health impact codes.This report provides new information received from the patient.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Additional Manufacturer Narrative
Corrected information: b5, e4 and h6: device problem code.This report provides new information received from the patient via mw5162134.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description
It was reported that the patient is having a possible allergic reaction to some spinal implants.The installed implants include a pedicle screw construct.The patient is allergic to nickel and may be sensitive to cobalt chrome.Allergy tests are on-going.This is report five of 14 for this event.New information received: a ct scan found that the tip of the left l4 pedicle screw protrudes beyond the vertebral cortex by about 7mm.The tip abuts the left common iliac vein.There is solid bony fusion across these discs.No evidence of hardware loosening or infection.Lumbar spine sagittal alignment is normal.Vertebral heights are normal.The other disc heights are maintained.No acute fracture or suspicious bone lesions.The patient confirmed that the left leg is the leg that she continues to have pain and possible allergic reactions in.A revision surgery is expected to be performed to remove the posterior fusion construct.The patient submitted mw5162134 in association with this event.In it, the patient reported that the screws are pulling out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 additional investigation type code: 4110.Corrected information in h6: investigation type, results, and conclusion codes.Inspection: the device remains implanted, so a physical examination cannot be performed.A ct scan image was provided which shows the pedicle screw at left l4 is protruding out of the front of the vertebral body.Dhr review: the lot number is unknown, so the dhr is unable to be reviewed.Potential root cause: a definitive root cause cannot be determined with the information provided.The screw protruding beyond the vertebral cortex may have been caused by the screw placement and trajectory being incorrect during the initial surgery.The screw pulling out of the bone may have been a result of higher than normal forces being placed on the screw and closure top by the rod.The cause of the allergic reaction is still unknown.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Additional Manufacturer Narrative
Corrections in b5, d4: lot & udi numbers.Additional information in d6b and h4.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the patient is having a possible allergic reaction to some spinal implants.The installed implants include a pedicle screw construct.The patient is allergic to nickel and may be sensitive to cobalt chrome.Allergy tests are on-going.This is report five of 14 for this event.New information received: a ct scan found that the tip of the left l4 pedicle screw protrudes beyond the vertebral cortex by about 7mm.The tip abuts the left common iliac vein.There is solid bony fusion across these discs.No evidence of hardware loosening or infection.Lumbar spine sagittal alignment is normal.Vertebral heights are normal.The other disc heights are maintained.No acute fracture or suspicious bone lesions.The patient confirmed that the left leg is the leg that she continues to have pain and possible allergic reactions in.A revision surgery was performed to remove the posterior fusion construct.The patient submitted mw5162134 in association with this event.In it, the patient reported that the screws are pulling out.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Corrections in h6: method and conclusions.Inspection: the device was not returned.A ct scan image was provided which shows the pedicle screw at left l4 is protruding out of the front of the vertebral body.Dhr review: the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge¿s control.Potential root cause: the screw misalignment may have been caused by the screw placement and trajectory being incorrect during the initial surgery.The screw migration post-up may have been a result of higher than normal forces being placed on the screw and closure top by the rod.The cause of the allergic reaction is still unknown.Device usage: this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.

Brand Name
POLYAXIAL SCREW, Ø6.5MM X 40MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
teresa george
10225 westmoor dr.
na
westminster, CO 80021
3035018506
MDR Report Key10713193
Report Number3012447612-2020-00633
Device Sequence Number14323317
Product Code NKB
UDI-Device Identifier00880304867505
UDI-Public(01)00880304867505(10)T09877
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K171907
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number701M6540
Device Lot NumberT09877
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer03/24/2021
03/24/2021
Not provided
Not provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date10/21/2020
Supplement Report FDA Received Date03/24/2021
03/24/2021
11/21/2024
01/07/2025
04/29/2025
08/05/2025
12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention; Hospitalization;
Patient SexUnknown
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite